MAUDE Adverse Event Report: ANGIODYNAMICS VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number 11403012
Medical Device Problem Codes Thermal Decomposition of Device (1071); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.The results of the device evaluation will be sent via a follow- up medwatch.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.(b)(4).
 
Event or Problem Description
As reported (b)(6) 2016, a female patient of unknown age presented for an endovenous laser procedure.The procedure was successfully completed with no report of complications or device malfunction.When finishing the procedure, the treating physician withdrew the fiber, at which point, the fiber fractured.A piece of the fiber remained inside of the patient.The physician successfully removed the fractured piece from the patient.It was reported the patient suffered no permanent harm or injury due to the event.It was reported the disposable device is not available for return to the manufacturer for a device evaluation as it was disposed of by the user.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customers reported complaint of a broken fiber is unable to be confirmed since the reported device was not returned for evaluation.Without receiving product to evaluate, we are unable to definitively determine root cause for this event.A review of the lot history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.A review of the lot history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number states: "cease operating the laser by removing foot from foot pedal when the fiber end is 2 - 3 cm from the access site as indicated by markers on the distal tip of the trè-sheath introducer." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
VENCURE NEVERTOUCH
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key5609253
Report Number1319211-2016-00064
Device Sequence Number562328
Product Code GEX
UDI-Device IdentifierH787114030120
UDI-PublicH787114030120
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K031233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 03/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2019
Device Catalogue Number11403012
Device Lot Number4972224
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2016
Supplement Report FDA Received Date05/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;